Skip to content
My WebMD Sign In, Sign Up
High blood pressure spikes
avatar
2frustraded posted:
I had a hysterectomy more than 10 years ago. hot flashes followed. Now 11 years later I have been experiencing blood pressure spikes 154/100 this is after 10 min. of first spiking. I get severly red in the chest, neck and face. My arms and hands sometimes go numb. I very dizzy at times. After 30 minutes it is back to normal. This is not an everyday occurance. I don't have to be doing anything at all. For example I drove my husband and myself to town last Saturday and when we got to the shoe shop I went to the restroom and in the mirror I looked like I had been on the beach all day on the hottest day of the year. What could it be or what should I do???
Reply
 
avatar
someonewhocares3 responded:
So sorry you're dealing with this - how scary! Studies show that hysterectomy increases risk for high blood pressure and heart disease (3x when the ovaries are kept, 7x when they're removed). Yet, I don't know of any woman who was told this before her hyst! 1 in 3 women has a hyst by age 60 and 1 in 3 women dies of heart disease. Hmmm - I wonder if there's a link?!?
 
avatar
darlyn05 responded:
Having a hysterectomy does not relieve you of experiencing the effects of menopause or peri-menopause(same things in both, level or degree may change). Sounds like that is the issue but you really need to talk with your doctor.


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
Was this Helpful?
25 of 39 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website